Alert archive / Arizona / Flash Flood Warnings in 2020
Flash Flood Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 22, 2020, 5:11 PM MST for Gila County, Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2020, 5:11 PM MST (00:11 UTC)
- Expired
- Jul 22, 2020, 8:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 43 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
670
WGUS55 KFGZ 230011
FFWFGZ
AZC007-025-230315-
/O.NEW.KFGZ.FF.W.0006.200723T0011Z-200723T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
511 PM MST Wed Jul 22 2020
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Gila County in east central Arizona...
Yavapai County in west central Arizona...
* Until 815 PM MST.
* At 511 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
mainly rural areas of Gila and Yavapai Counties
This includes the following Swimming Holes...
All swimming holes and waterfalls on Fossil Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3445 11167 3447 11159 3443 11154 3442 11157
3442 11159 3440 11161 3438 11161 3438 11165
3436 11165 3436 11167
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...0.5 INCHES IN 1 HOUR
$$
ET2 follow-up statements
817
WGUS75 KFGZ 230114
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
614 PM MST Wed Jul 22 2020
AZC007-025-230315-
/O.CON.KFGZ.FF.W.0006.000000T0000Z-200723T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-Yavapai AZ-
614 PM MST Wed Jul 22 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MST THIS
EVENING FOR GILA AND YAVAPAI COUNTIES...
At 613 PM MST, Doppler radar indicated heavy rainfall has ended
across the warned area. Between 1 and 3 inches of rain fell with
earlier storms. Flash flooding is still possible along Fossil Creek.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Doppler radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of Gila and Yavapai Counties
This includes the following Swimming Holes...
All swimming holes and waterfalls on Fossil Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3445 11167 3447 11159 3443 11154 3442 11157
3442 11159 3440 11161 3438 11161 3438 11165
3436 11165 3436 11167
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...0.5 INCHES IN 1 HOUR
$$
ET550
WGUS75 KFGZ 230307
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
807 PM MST Wed Jul 22 2020
AZC007-025-230317-
/O.EXP.KFGZ.FF.W.0006.000000T0000Z-200723T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gila AZ-Yavapai AZ-
807 PM MST Wed Jul 22 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 815 PM MST THIS EVENING FOR
GILA AND YAVAPAI COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat on Fossil Creek. Please continue to
heed remaining road closures. Visit weather.gov/flagstaff for more
information on northern Arizona weather conditions.
LAT...LON 3445 11167 3447 11159 3443 11154 3442 11157
3442 11159 3440 11161 3438 11161 3438 11165
3436 11165 3436 11167
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:48 PM MST, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 22, 2:48 PM MST, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 248 PM MST Wed Jul 22 2020 .SYNOPSIS...Expect mainly isolated afternoon and evening showers and thunderstorms today and tonight. Increasing storm coverage is forecast from Thursday through Saturday as a more favorable monsoon pattern develops. && .DISCUSSION...Moisture continued to be somewhat limited today across northern Arizona. However, even with a weak area of subsidence and mid-level capping across the area isolated to scattered garden variety thunderstorms continued to develop during the afternoon. Further east the cloudiness from earlier today has cleared but storms will generally be on the weak side because there simply will not be enough heating and instability for anything else. With sunset and the end of daytime heating most shower activity is expected to come to an end. From Thursday onward...A trough, currently located along the California coast, will swing toward Arizona. With this shift will come a fairly substantial area of upward motion and an increase in low-level moisture from over the Gulf of California. The result will be an extensive area of showers and thunderstorms especially later on Thursday through Thursday night with largely beneficial rain spreading across the area. At this time the threat for flash flooding or any severe thunderstorms appears low but we will be keeping an eye on the area from Prescott, Camp Verde and Payson southward where stronger storms may develop. Models are then consistent in keeping moisture entrenched across the area through early next week which usually means active monsoon weather. && .AVIATION...For the 00Z package...Scattered shra/tsra today, especially north of a KGCN - KPRC - KPAN line. Brief heavy rain with MVFR and thunderstorm outflow winds up to 35 kts possible. Otherwise, variable winds around 5-15 kts. There will be a chance for showers overnight and continuing into Thurs morning. Expect more widespread shra/tsra activity on Thurs. Aviation discussion not updated for amendments. && .FIRE WEATHER...Expect scattered showers and thunderstorms today becoming more widespread on Thursday and Friday. Many locations will see wetting rain by Thursday evening. The primary hazards will be lightning, gusty outflow winds, and heavy rain. Saturday through Monday...An active monsoon pattern will bring scattered showers and thunderstorms each day with near average temperatures. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...McCollum AVIATION...MCT FIRE WEATHER...MCT For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:31 AM MST | Special Weather Statement | FGZ | 29 min | |
| Jul 23, 10:56 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 28 min |
| Jul 23, 11:46 AM MST | Special Weather Statement | FGZ | Coconino | 44 min |
| Jul 23, 11:53 AM MST | Areal Flood Advisory | FGZ | Apache | 2 hr |
| Jul 23, 12:59 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 3 hr |
| Jul 23, 1:07 PM MST | Special Weather Statement | FGZ | Yavapai | 23 min |
| Jul 23, 1:46 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 23, 2:16 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 23, 2:44 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
| Jul 23, 4:46 PM MST | Special Weather Statement | FGZ | Yavapai | 29 min |
Nearby
Flash Flood Warnings in Arizona, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.